Arkansas, 2009

Flooding in Arkansas, November 1 to 30, 2009

November 1 to 30, 2009 · NWS LZK · 10 events in 8 counties and zones

Periodic heavy rainfall allowed river flooding to continue from October into November.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$15 million
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Periodic heavy rainfall allowed river flooding to continue from October into November.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Oct 31, 11:24 PM CST, 36 minutes earlier.

Area forecast discussion, Oct 31, 11:24 PM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1224 AM CDT SUN NOV 1 2009

.AVIATION...
HIGH PRESSURE WILL BE OVER THE AREA THROUGH THE PERIOD. CLEAR
SKIES AND VFR CONDITIONS WILL PREVAIL.

&&

PREV DISCUSSION... /ISSUED 144 PM CDT SAT OCT 31 2009/

SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
MUCH TO EVERYONE/S DELIGHT...NO SIGNIFICANT CHANCE OF PRECIP IS
EXPECTED THROUGH THE SHORT TERM PERIODS. HIGH PRESSURE TODAY AND
SUNDAY WILL GIVE WAY TO AN APPROACHING WEAK FRONTAL BOUNDARY ON
MONDAY. THE FRONT WILL MOVE THROUGH SOME TIME MONDAY AFTERNOON OR
NIGHT...WITH LITTLE MORE THAN SOME PASSING MID AND HIGH CLOUDS AND A
WIND SHIFT. THE BOUNDARY WILL BRING A REINFORCING SHOT OF COOLER
AIR. THROUGH THE PERIOD...TEMPERATURES WILL BE NEAR TO EVEN SLIGHTLY
BELOW SEASONAL AVERAGES.

LONG TERM...WEDNESDAY THROUGH SATURDAY
KEPT EXTENDED PERIOD DRY FOR NOW...WITH ZONAL FLOW ALOFT AND WEAK
FRONTAL SYSTEMS TO SLIDE THROUGH THE REGION. ECMWF HINTS AT RAIN
CHANCES ON FRIDAY...WITH TROUGH SET MUCH FURTHER SOUTH AND FASTER
THAN THE GFS. FELT IT WAS A LITTLE TOO FAR OUT AND TOO MANY
DISCREPANCIES TO ADD RAIN CHANCES AT THIS POINT. HOWEVER WENT WITH
AN INCREASE IN CLOUD COVER THOUGH THE END OF THE PERIOD...ESPECIALLY
IN THE NORTH.

TEMPS WILL BE NEAR NORMAL LEVELS AT THE START OF THE
PERIOD...INCREASING WITH SOUTHERLY FLOW TOWARDS THE WEEKEND. HOWEVER
LEFT THEM A FEW DEGREES BELOW GUIDANCE AT THE END OF THE WEEK..DUE
TO FORECASTED CLOUD COVER.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     62  43  68  45 /   0   0   0  10
CAMDEN AR         69  42  72  49 /   0   0   0  10
HARRISON AR       65  47  68  43 /   0   0   0  10
HOT SPRINGS AR    66  44  71  50 /   0   0   0  10
LITTLE ROCK   AR  64  44  70  49 /   0   0   0  10
MONTICELLO AR     67  43  71  49 /   0   0   0  10
MOUNT IDA AR      66  41  71  47 /   0   0   0  10
MOUNTAIN HOME AR  65  46  69  42 /   0   0   0  10
NEWPORT AR        62  44  68  46 /   0   0   0  10
PINE BLUFF AR     65  43  69  48 /   0   0   0  10
RUSSELLVILLE AR   65  41  71  44 /   0   0   0  10
SEARCY AR         65  42  68  45 /   0   0   0  10
STUTTGART AR      63  46  68  49 /   0   0   0  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...58 / LONG TERM...56
AVIATION...56
Hazardous weather outlook, Oct 31, 4:00 AM CST, 20 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT OCT 31 2009

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SAT OCT 31 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 flood. Local standard time, as filed.

Flood, Perry

When
November 1, 12:00 AM CST to November 3, 6:00 AM CST
Where
Perry County, 1.95 mi ENE of Perryville to 0.43 mi NNE of Antioch
Cause
Heavy Rain
Crop damage
$5,000
Reported by
Official NWS Observations
Coordinates
35.011, -92.768

Heavy rainfall at the end of October resulted in the Fourche LaFave River near Houston remaining above flood stage into early November.

Flood, Yell

When
November 1, 12:00 AM CST to 2:22 PM CST
Where
Yell County, 1.89 mi SSE of Havana to 1.41 mi S of Havana
Cause
Heavy Rain
Crop damage
$5,000
Reported by
Official NWS Observations
Coordinates
35.095, -93.507

Heavy rainfall at the end of October allowed the Petit Jean River at Danville to remain above flood stage into the beginning of November.

Flood, Ouachita

When
November 1, 12:00 AM CST to November 13, 4:30 AM CST
Where
Ouachita County, 2.58 mi SSW of Lunet to 0.22 mi SSE of Lunet
Cause
Heavy Rain
Crop damage
$50,000
Reported by
Official NWS Observations
Coordinates
33.736, -92.917

Heavy rainfall at the end of October allowed the Ouachita River at Camden to remain above flood stage into the middle of November. Some crops suffered damage.

Flood, Calhoun

When
November 1, 12:00 AM CST to November 13, 4:30 AM CST
Where
Calhoun County, 6.26 mi W of East Camden to 23.27 mi WNW of East Camden
Cause
Heavy Rain
Crop damage
$50,000
Reported by
Official NWS Observations
Coordinates
33.620, -92.809

Heavy rainfall at the end of October allowed the Ouachita River at Camden to remain above flood stage into the middle of November. Some crops suffered damage.

Flood, Woodruff

When
November 1, 12:00 AM CST to November 27, 12:00 PM CST
Where
Woodruff County, 3.54 mi NNE of Overcup to 6.66 mi NE of Gregory
Cause
Heavy Rain
Crop damage
$3.0 million
Reported by
Official NWS Observations
Coordinates
35.417, -91.206

Heavy rainfall at the end of October allowed the Cache River at Patterson to remain above flood stage into late November. Some crops were damaged, while others were lost altogether. In addition, harvesting was greatly delayed, further decreasing crop yield.

Flood, Woodruff

When
November 1, 12:00 AM CST to November 28, 10:00 AM CST
Where
Woodruff County, 5.7 mi NNW of Fitzhugh to 4.22 mi NW of Augusta
Cause
Heavy Rain
Crop damage
$3.0 million
Reported by
Official NWS Observations
Coordinates
35.426, -91.359

Heavy rainfall at the end of October allowed the White River at Augusta to remain above flood stage into late November. Some crops were damaged, while others were lost altogether. In addition, harvesting was greatly delayed, further decreasing crop yield.

Flood, White

When
November 1, 12:00 AM CST to November 19, 9:09 AM CST
Where
White County, 1.83 mi ENE of Andrews to 3.07 mi SW of Georgetown
Cause
Heavy Rain
Crop damage
$3.0 million
Reported by
Official NWS Observations
Coordinates
35.190, -91.540

Heavy rainfall at the end of October allowed the White River at Georgetown to remain above flood stage through the middle of November. Some crops were damaged, while others were lost altogether. In addition, harvesting was greatly delayed, further decreasing crop yield.

Flood, Prairie

When
November 1, 12:00 AM CST to November 19, 5:00 PM CST
Where
Prairie County, 1.7 mi E of Enarc to Mesa
Cause
Heavy Rain
Crop damage
$3.0 million
Reported by
Official NWS Observations
Coordinates
35.030, -91.520

Heavy rainfall at the end of October allowed the White River at Des Arc to remain above flood stage through the middle of November. Some crops were damaged, while others were lost altogether. In addition, harvesting was greatly delayed, further decreasing crop yield.

Flood, Monroe

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Monroe County, 2.45 mi NW of Clarendon to 2.11 mi NNW of Clarendon
Cause
Heavy Rain
Crop damage
$3.0 million
Reported by
Official NWS Observations
Coordinates
34.705, -91.331

Heavy rainfall at the end of October allowed the White River at Clarendon to remain above flood stage through the entire month of November. Some crops were damaged, while others were lost altogether. In addition, harvesting was greatly delayed, further decreasing crop yield.

Flood, White

When
November 1, 12:00 AM CST to 1:05 AM CST
Where
White County, 1.34 mi SSW of Providence to 0.3 mi SW of Holly Spgs
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
35.352, -91.689

Heavy rainfall at the end of October allowed the Little Red River at Judsonia to remain above flood stage into the early morning of November 1st.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2009Every state in 2009This day in weather historyWarnings in Arkansas, November 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 198436, 198437, 198438, 198439, 198440, 198443, 198468, 198469, 198470, 199982.